Top
10
Doctor insights on: Long Term Effects Of Mirtazapine

Share
Dr. Lonnie Smith
361 doctors shared insights

Mirtazapine (Definition)

Mirtazepine (remeron) is a noradrenergic/specific serotonergic antidepressant [nassa]. It is used for major depressive d/o, various anxiety disorders, chronic pain, and others. In some, it can help ssri-induced sexual dysfunction & "poop out." it can be sedating and also increase appetite -- good for some ...Read more


2

2
Is there any long term side affects for mirtazapine as can't get of them try now down to 7 .5 mg for 3 weeks but think of going back to 15mg cause side ?

NO: Assuming it is being taken for the proper indications and reasons, there is no evidence to suggest long term side effects, in some people a mild degree of tolerance my develop but this appears to be not a significant issue feel better. ...Read more

3

3
Taken trazodone, seroquel (quetiapine) and remeron for chronic insomnia with no success, any other long term solutions?

Taken trazodone, seroquel (quetiapine) and remeron for chronic insomnia with no success, any other long term solutions?

Evaluation: You haven't said what type of evaluations you've had for your chronic insomnia. Medicating it has so far not been effective for you. Insomnia can be part of certain psychiatric conditions -- like depression, anxiety disorders, & substance abuse. There are also primary insomnias, which formal sleep studies can discern and for which focused treatments can be given. Please ask your doc about this. ...Read more

4

4
What are the side effects of mirtazapine and how long do they start to work after starting to take them, please?

Side effect omirtaza: All psych med has side effect , we take them because we need them. Since every thing under the son even the son it self may cause allergy, it may cause allergy, it may cause sedation that is why it can help with sleep and it may cause weight gain, and this depends on what u eat , how much u eat and how much u excersize. ...Read more

5

5
How long Mirtazapine stays in body?

How long Mirtazapine stays in body?

Its "half life": (the amount of time it takes to decrease by half) is 20-40 hours (average 30 hrs) and it will half itself every 30 hours. NOTE This drug should NOT BE DISCONTINUED "COLD TURKEY" gradual withdrawal is needed to avoid severe side effects! Hope this helps! DrZ ...Read more

6

6
How long until remeron (mirtazapine) kicks in?

How long until remeron (mirtazapine) kicks in?

Remeron (mirtazapine): Sedation occurs early, but for depression it can take 4 weeks & up to 6 weeks. ...Read more

See 1 more doctor answer
7

7
Does the grogginess of mirtazapine wear off the longer you take it? Many thanks.

Does the grogginess of mirtazapine wear off the longer you take it? Many thanks.

Yes: And the same goes for any psychiatric meds sedation effect. Mirtazrepine gives you a desired weight gain and good sleep effect. Another plus is minimal sexual side effects with this one same as wellbuterin.. ...Read more

See 1 more doctor answer
8

8
I have normal qt at moment put on mirtazapine can it cause me to develop long qt? terrified to take it plz respond

Long qt interval: Has been described in patients on Mirtazapine. It is associated with inherited long qt, actual dose and possible drug interactions. For as long as Mirtazapine works would suggest a repeat ecg in few weeks after starting it. Let your prescriber know about your worries and if you start taking any other medicine or supplement. ...Read more

9

9
Dr gave me remeron (mirtazapine).7.5mg it makes me feel weird in my head all day long, don't like that weird feeling is that normal ?

Dr gave me remeron (mirtazapine).7.5mg it makes me feel weird in my head all day long, don't like that weird feeling is that normal ?

Talk to doctor: Everyone responds differently even to low dose meds. Call prescribing doctor who has your medical/psych history for best guidance on how you're feeling. This may pass or you may need to stop. Not enough info here to advise. Take care. ...Read more

See 1 more doctor answer
10

10
Please help extremely important i was prescribed remeron (mirtazapine) 15mg on the 14th it is te 21st can I stop it cold turkey? Thanks in advanced!how long wds?

No cold turkey!: Definitely get a doctor to help you taper off this drug. This is a reason it should only be used if nothing else can help. Do stop if you want to - but with a very slow taper. Here are links: http://en.Wikipedia.Org/wiki/mirtazapine and http://www.Drugs.Com/mirtazapine.Html in the "more" tab are q;a and users group. Best! ...Read more

See 1 more doctor answer
Dr. Joseph Weiner
345 doctors shared insights

Remeron (Definition)

Remeron is a serotonin antagonist and reuptake inhibitor which is a kind of ...Read more